MAUDE Adverse Event Report: HOLOGIC, INC. ATEC; VACUUM ASSISTED CORE BIOPSY DEVICE

HOLOGIC, INC. ATEC; VACUUM ASSISTED CORE BIOPSY DEVICE
Model Number ILS 0914-12
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 03/16/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is not being returned therefore, a failure analysis of the complaint device cannot be completed.Device history record (dhr) review was conducted for the reported identification number.The lot was released meeting all qa specifications.
 
Event or Problem Description
It was reported that the brown top of the introducer sheath is not properly connected/secure and will fall off while attempting to gain access to the breast to perform the biopsy.A radiologist was stuck with a needle when the brown top detached from the rest of the sheath.Attempts to obtain additional information were unsuccessful.

Brand Name
ATEC
Common Device Name
VACUUM ASSISTED CORE BIOPSY DEVICE
Manufacturer (Section D)
HOLOGIC, INC.
250 campus drive
marlborough MA 01752
MDR Report Key11660921
Report Number1222780-2021-00084
Device Sequence Number2899755
Product Code KNW
UDI-Device Identifier15420045503199
UDI-Public15420045503199
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K042290
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/13/2022
Device Model NumberILS 0914-12
Device Catalogue NumberILS 0914-12
Device Lot Number20L13RC
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/18/2021
Initial Report FDA Received Date04/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1